Alert archive / Nebraska / Special Weather Statements in 2016

Special Weather Statement, NWS North Platte, NE

July 22, 2016Sheridan County, Nebraska

NWS North Platte, NE issued this special weather statement at Jul 22, 2016, 1:25 PM MDT for Sheridan County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2016, 1:25 PM MDT (19:25 UTC)
Expired
Jul 22, 2016, 2:15 PM MDT
In force
50 min
Issued by
NWS North Platte, NE

County Sheridan County, NE

The radar

The North Platte radar (KLNX), 179 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KRAP), launched 12:00Z, 7.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2016-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 41 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2016-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
41 J/kg
Mixed-layer CIN
-371 J/kg
Mixed-layer LCL
3370 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

613 
WWUS83 KLBF 221925
SPSLBF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
125 PM MDT FRI JUL 22 2016
 
NEZ004-222015-
SHERIDAN NE-
125 PM MDT FRI JUL 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHERIDAN COUNTY
UNTIL 215 PM MDT...

AT 125 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF WILD HORSE BUTTE...OR 18 MILES NORTHEAST OF
ALLIANCE...MOVING NORTH AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KRAUSE LAKE AND DIAMOND LAKE. 

THIS INCLUDES HIGHWAY 250 BETWEEN MILE MARKERS 16 AND 24.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4251 10253 4228 10236 4217 10266 4229 10275
      4244 10275 4244 10277 4253 10278 4253 10277
TIME...MOT...LOC 1925Z 186DEG 15KT 4232 10267 

$$

TAYLOR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 22, 11:48 AM MDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jul 22, 11:48 AM MDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1248 PM CDT FRI JUL 22 2016

.SHORT TERM...(Today and tonight)
Issued at 328 AM CDT Fri Jul 22 2016

Unsettled weather and heat will continue today and tonight. Main
forecast challenge will be heat advisories and warnings. Models have
been under performing with highs and not picking up on dew point
trends with this heat outbreak. Upper ridge holds with 850mb
temperatures in the 30c+range over western Nebraska again today.
Similar scenario with wave topping ridge and moving east across
forecast area providing lift to break the strong cap. Models
convective response begins over the panhandle late this afternoon
and then moves east into western Nebraska. Favored area will again
be over southwest Nebraska early this evening then transitioning
north with stronger wave moving across the dakotas. Highs today
in the upper 90s and low 100s again with dewpoints in the upper
60s to lower 70s. Heat indicies rising into the 100 to 105 range
and will leave highlights as is...advisory to the west and warning
to the east. Lows tonight in the upper 60s to lower 70s.

.LONG TERM...(Saturday through Thursday)
Issued at 328 AM CDT Fri Jul 22 2016

Current forecast trends are hinting at a bit warmer temperatures for
Saturday. Air temperatures will be in the mid to upper 90s and heat
indexes right around 100. Will hold off on extending any heat
headlines until the next scheduled forecast update (4pm Friday) to
see if this warming trend will continue in the model solutions.
Besides the heat on Saturday, there is also a slight chance of some
isolated thunderstorms, mainly along and south of a Keya Paha county
to Hayes county line. Confidence in thunderstorm development is
quite low and therefore, have only put a brief mention in the
forecast at this time.

Relatively cooler temperatures finally arrive on Sunday with highs
rising up in the mid to upper 80s. The return of a zonal flow
pattern over the central US will result in both temperatures and
weather to become repetitive through next week. The cooler
temperatures will continue through much of next week as highs are
forecasted to be in the mid to upper 80s through Thursday. Overnight
lows also hold steady through Wednesday night in the low to mid 60s.
In addition to cooler temperatures continuing next week, the chance
for showers and thunderstorms during the afternoon hours also
continue from Sunday through Thursday. At this time, an isolated
stronger storm is possible with these storms, however, the severe
potential is low.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1244 PM CDT Fri Jul 22 2016

Scattered mid and high level cloudiness will continue to stream
over the area through tonight. Isolated thunderstorms are possible
across parts of the area, but confidence on coverage and exact
location is not high enough to include in the KLBF or KVTN TAF.
Surface winds will generally east to southeast at 5 to 10 KTS. A
cold front will begin to move south into the area Saturday, with
winds shifting to the north at 5 to 15 kts.

&&

.LBF Watches/Warnings/Advisories...
Heat Advisory until 7 PM CDT /6 PM MDT/ this evening for NEZ004-
022-023-035-056>058-069-070.

Excessive Heat Warning until 7 PM CDT /6 PM MDT/ this evening
for NEZ005>010-024>029-036>038-059-071-094.

&&

SHORT TERM...Power
LONG TERM...Kulik
AVIATION...Taylor
Hazardous weather outlook, Jul 22, 3:54 AM MDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
454 AM CDT FRI JUL 22 2016

NEZ004>010-022>029-035>038-056>059-069>071-094-231000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
454 AM CDT FRI JUL 22 2016 /354 AM MDT FRI JUL 22 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN AND NORTH
CENTRAL NEBRASKA LATE THIS AFTERNOON AND TONIGHT. SOME OF THE
THUNDERSTORMS COULD BE STRONG WITH GUSTY WINDS BEING THE MAIN
THREAT.

DANGEROUS HEAT WILL CONTINUE OVER WESTERN NEBRASKA TODAY WITH
HEAT INDEXES OF 100 TO 105 DEGREES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FRONT WILL MOVE ACROSS WESTERN NEBRASKA SATURDAY WITH SLIGHTLY
COOLER TEMPERATURES AND AN INCREASED CHANCE FOR THUNDERSTORMS.
SOME OF THE STORMS COULD BE STRONG TO SEVERE. THE MAIN THREAT
WOULD BE WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

POWER

In the hours before

Special weather statement, Jul 22, 1:25 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
125 PM MDT FRI JUL 22 2016

NEZ004-222015-
SHERIDAN NE-
125 PM MDT FRI JUL 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHERIDAN COUNTY
UNTIL 215 PM MDT...

AT 125 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF WILD HORSE BUTTE...OR 18 MILES NORTHEAST OF
ALLIANCE...MOVING NORTH AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KRAUSE LAKE AND DIAMOND LAKE.

THIS INCLUDES HIGHWAY 250 BETWEEN MILE MARKERS 16 AND 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4251 10253 4228 10236 4217 10266 4229 10275
      4244 10275 4244 10277 4253 10278 4253 10277
TIME...MOT...LOC 1925Z 186DEG 15KT 4232 10267

TAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 2:24 PM MDTSpecial Weather StatementLBFGarden51 min
Jul 22, 2:35 PM MDTSevere Thunderstorm WarningLBFGarden55 min
Jul 22, 2:40 PM MDTSpecial Weather StatementLBFHayes50 min
Jul 22, 3:05 PM MDTSpecial Weather StatementLBFSheridan40 min
Jul 22, 3:08 PM MDTSpecial Weather StatementLBFSheridan52 min
Jul 22, 3:41 PM MDTSpecial Weather StatementLBFGarden34 min
Jul 22, 3:48 PM MDTSpecial Weather StatementLBFPerkins57 min
Jul 22, 3:54 PM MDTSpecial Weather StatementLBFSheridan66 min
Jul 22, 3:58 PM MDTSpecial Weather StatementLBFGarden62 min
Jul 22, 4:28 PM MDTSpecial Weather StatementLBFSheridan62 min
Jul 22, 5:41 PM MDTSpecial Weather StatementLBFChase49 min

Nearby

Special Weather Statements in Nebraska, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.